Alert archive / Minnesota / Freeze Warnings in 2018

Freeze Warning 1, NWS Twin Cities, MN

September 28, 20189 counties in Wisconsin; 33 counties in Minnesota

NWS Twin Cities, MN issued this freeze warning at Sep 28, 2018, 3:21 AM CDT for 9 counties in Wisconsin; 33 counties in Minnesota. It took effect at Sep 28, 2018, 11:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 28, 2018, 3:21 AM CDT (08:21 UTC)
In effect from
Sep 28, 2018, 11:00 PM CDT
Expired
Sep 29, 2018, 9:00 AM CDT
In force
10 hr
Issued by
NWS Twin Cities, MN
All 42 counties

Anoka County, MN, Benton County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Pope County, MN, Ramsey County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Washington County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 33 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.4 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2018-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2018-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

199 
WWUS73 KMPX 280821
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
321 AM CDT Fri Sep 28 2018

MNZ041>043-049-050-281630-
/O.NEW.KMPX.FZ.W.0001.180929T0400Z-180929T1400Z/
/O.CON.KMPX.FR.Y.0001.000000T0000Z-180928T1300Z/
Douglas-Todd-Morrison-Stearns-Benton-
Including the cities of Alexandria, Long Prairie, Little Falls, 
St Cloud, and Foley
321 AM CDT Fri Sep 28 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT
SATURDAY...

The National Weather Service in Twin Cities/Chanhassen has issued
a Freeze Warning, which is in effect from 11 PM this evening to
9 AM CDT Saturday. 

* TEMPERATURE...Lows in the mid 30s this morning. Lows 25 to 30
  degrees Saturday morning.

* IMPACTS...Vegetation may be damaged or killed if left 
  unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

MNZ047-048-055-281630-
/O.NEW.KMPX.FZ.W.0001.180929T0800Z-180929T1400Z/
/O.CON.KMPX.FR.Y.0001.000000T0000Z-180928T1300Z/
Stevens-Pope-Swift-
Including the cities of Morris, Glenwood, and Benson
321 AM CDT Fri Sep 28 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY...

The National Weather Service in Twin Cities/Chanhassen has issued
a Freeze Warning, which is in effect from 3 AM to 9 AM CDT
Saturday. 

* TEMPERATURE...Lows in the mid 30s this morning. Lows around 30 
  degrees Saturday morning.

* IMPACTS...Vegetation may be damaged or killed if left 
  unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

MNZ044-045-281630-
/O.NEW.KMPX.FZ.W.0001.180929T0400Z-180929T1400Z/
Mille Lacs-Kanabec-
Including the cities of Princeton and Mora
321 AM CDT Fri Sep 28 2018

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT
SATURDAY...

The National Weather Service in Twin Cities/Chanhassen has issued
a Freeze Warning, which is in effect from 11 PM this evening to
9 AM CDT Saturday. 

* TEMPERATURE...Lows in 25 to 30 degrees Saturday morning.

* IMPACTS...Vegetation may be damaged or killed if left 
  unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

MNZ051>054-056>070-076>078-085-WIZ014>016-023>028-281630-
/O.NEW.KMPX.FZ.W.0001.180929T0800Z-180929T1400Z/
Sherburne-Isanti-Chisago-Lac Qui Parle-Chippewa-Kandiyohi-Meeker-
Wright-Hennepin-Anoka-Ramsey-Washington-Yellow Medicine-Renville-
McLeod-Sibley-Carver-Scott-Dakota-Le Sueur-Rice-Goodhue-Steele-
Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Eau Claire-
Including the cities of Elk River, Cambridge, Center City, 
Madison, Montevideo, Willmar, Litchfield, Monticello, 
Minneapolis, Blaine, St Paul, Stillwater, Granite Falls, Olivia, 
Hutchinson, Gaylord, Chaska, Shakopee, Hastings, Le Sueur, 
Faribault, Red Wing, Owatonna, Osceola, Rice Lake, Ladysmith, 
Hudson, River Falls, Prescott, Menomonie, Durand, Chippewa Falls,
and Eau Claire
321 AM CDT Fri Sep 28 2018

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY...

The National Weather Service in Twin Cities/Chanhassen has issued
a Freeze Warning, which is in effect from 3 AM to 9 AM CDT
Saturday. 

* TEMPERATURE...Lows in the upper 20s to lower 30s Saturday 
  morning.

* IMPACTS...Vegetation may be damaged or killed if left 
  unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

MNZ073>075-082>084-091>093-281630-
/O.NEW.KMPX.FR.Y.0002.180929T0800Z-180929T1400Z/
Redwood-Brown-Nicollet-Watonwan-Blue Earth-Waseca-Martin-
Faribault-Freeborn-
Including the cities of Redwood Falls, New Ulm, St Peter, 
St James, Mankato, Waseca, Fairmont, Blue Earth, and Albert Lea
321 AM CDT Fri Sep 28 2018

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY...

The National Weather Service in Twin Cities/Chanhassen has issued
a Frost Advisory, which is in effect from 3 AM to 9 AM CDT
Saturday. 

* TEMPERATURE...Lows 33 to 35 degrees Saturday morning.

* IMPACTS...Vegetation may be damaged if left unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
5 follow-up statements
631 
WWUS73 KMPX 281341
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
841 AM CDT Fri Sep 28 2018

MNZ041>045-049-050-282145-
/O.CON.KMPX.FZ.W.0001.180929T0400Z-180929T1400Z/
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stearns-Benton-
Including the cities of Alexandria, Long Prairie, Little Falls, 
Princeton, Mora, St Cloud, and Foley
841 AM CDT Fri Sep 28 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM CDT SATURDAY...

* TEMPERATURE...25 to 30 degrees late tonight. 

* IMPACTS...Vegetation may be damaged or killed if left 
  unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

MNZ047-048-051>070-076>078-085-WIZ014>016-023>028-282145-
/O.CON.KMPX.FZ.W.0001.180929T0800Z-180929T1400Z/
Stevens-Pope-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-
Chippewa-Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Le Sueur-Rice-Goodhue-Steele-Polk-Barron-Rusk-St. Croix-Pierce-
Dunn-Pepin-Eau Claire-
Including the cities of Morris, Glenwood, Elk River, Cambridge, 
Center City, Madison, Benson, Montevideo, Willmar, Litchfield, 
Monticello, Minneapolis, Blaine, St Paul, Stillwater, 
Granite Falls, Olivia, Hutchinson, Gaylord, Chaska, Shakopee, 
Hastings, Le Sueur, Faribault, Red Wing, Owatonna, Osceola, 
Rice Lake, Ladysmith, Hudson, River Falls, Prescott, Menomonie, 
Durand, Chippewa Falls, and Eau Claire
841 AM CDT Fri Sep 28 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
SATURDAY...

* TEMPERATURE...Around 30 degrees late tonight. 

* IMPACTS...Vegetation may be damaged or killed if left 
  unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

MNZ073>075-082>084-091>093-282145-
/O.CON.KMPX.FR.Y.0002.180929T0800Z-180929T1400Z/
Redwood-Brown-Nicollet-Watonwan-Blue Earth-Waseca-Martin-
Faribault-Freeborn-
Including the cities of Redwood Falls, New Ulm, St Peter, 
St James, Mankato, Waseca, Fairmont, Blue Earth, and Albert Lea
841 AM CDT Fri Sep 28 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
SATURDAY...

* TEMPERATURE...33 to 35 degrees late tonight.

* IMPACTS...Vegetation may be damaged if left unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

Borghoff
997 
WWUS73 KMPX 282008
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
308 PM CDT Fri Sep 28 2018

MNZ041>045-049-050-290800-
/O.CON.KMPX.FZ.W.0001.180929T0400Z-180929T1400Z/
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stearns-Benton-
Including the cities of Alexandria, Long Prairie, Little Falls, 
Princeton, Mora, St Cloud, and Foley
308 PM CDT Fri Sep 28 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM CDT SATURDAY...

* TEMPERATURE...25 to 30 degrees late tonight.

* IMPACTS...Vegetation may be damaged or killed if left  
  unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

MNZ047-048-051>070-076>078-085-WIZ014>016-023>028-290800-
/O.CON.KMPX.FZ.W.0001.180929T0800Z-180929T1400Z/
Stevens-Pope-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-
Chippewa-Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Le Sueur-Rice-Goodhue-Steele-Polk-Barron-Rusk-St. Croix-Pierce-
Dunn-Pepin-Eau Claire-
Including the cities of Morris, Glenwood, Elk River, Cambridge, 
Center City, Madison, Benson, Montevideo, Willmar, Litchfield, 
Monticello, Minneapolis, Blaine, St Paul, Stillwater, 
Granite Falls, Olivia, Hutchinson, Gaylord, Chaska, Shakopee, 
Hastings, Le Sueur, Faribault, Red Wing, Owatonna, Osceola, 
Rice Lake, Ladysmith, Hudson, River Falls, Prescott, Menomonie, 
Durand, Chippewa Falls, and Eau Claire
308 PM CDT Fri Sep 28 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
SATURDAY...

* TEMPERATURE...Around 30 degrees late tonight.

* IMPACTS...Vegetation may be damaged or killed if left 
  unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

MNZ073>075-082>084-091>093-290800-
/O.CON.KMPX.FR.Y.0002.180929T0800Z-180929T1400Z/
Redwood-Brown-Nicollet-Watonwan-Blue Earth-Waseca-Martin-
Faribault-Freeborn-
Including the cities of Redwood Falls, New Ulm, St Peter, 
St James, Mankato, Waseca, Fairmont, Blue Earth, and Albert Lea
308 PM CDT Fri Sep 28 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
SATURDAY...

* TEMPERATURE...33 to 35 degrees late tonight.

* IMPACTS...Vegetation may be damaged if left unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

Borghoff
571 
WWUS73 KMPX 290314
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
1014 PM CDT Fri Sep 28 2018

MNZ041>045-049-050-291200-
/O.CON.KMPX.FZ.W.0001.180929T0400Z-180929T1400Z/
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stearns-Benton-
Including the cities of Alexandria, Long Prairie, Little Falls, 
Princeton, Mora, St Cloud, and Foley
1014 PM CDT Fri Sep 28 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT SATURDAY...

* TEMPERATURE...25 to 30 degrees late tonight.

* IMPACTS...Vegetation may be damaged or killed if left 
  unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

MNZ047-048-051>070-076>078-085-WIZ014>016-023>028-291200-
/O.CON.KMPX.FZ.W.0001.180929T0800Z-180929T1400Z/
Stevens-Pope-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-
Chippewa-Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Le Sueur-Rice-Goodhue-Steele-Polk-Barron-Rusk-St. Croix-Pierce-
Dunn-Pepin-Eau Claire-
Including the cities of Morris, Glenwood, Elk River, Cambridge, 
Center City, Madison, Benson, Montevideo, Willmar, Litchfield, 
Monticello, Minneapolis, Blaine, St Paul, Stillwater, 
Granite Falls, Olivia, Hutchinson, Gaylord, Chaska, Shakopee, 
Hastings, Le Sueur, Faribault, Red Wing, Owatonna, Osceola, 
Rice Lake, Ladysmith, Hudson, River Falls, Prescott, Menomonie, 
Durand, Chippewa Falls, and Eau Claire
1014 PM CDT Fri Sep 28 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
SATURDAY...

* TEMPERATURE...Around 30 degrees late tonight.

* IMPACTS...Vegetation may be damaged or killed if left 
  unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

MNZ073>075-082>084-091>093-291200-
/O.CON.KMPX.FR.Y.0002.180929T0800Z-180929T1400Z/
Redwood-Brown-Nicollet-Watonwan-Blue Earth-Waseca-Martin-
Faribault-Freeborn-
Including the cities of Redwood Falls, New Ulm, St Peter, 
St James, Mankato, Waseca, Fairmont, Blue Earth, and Albert Lea
1014 PM CDT Fri Sep 28 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
SATURDAY...

* TEMPERATURE...33 to 35 degrees late tonight.

* IMPACTS...Vegetation may be damaged if left unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
946 
WWUS73 KMPX 290733
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
233 AM CDT Sat Sep 29 2018

MNZ041>045-049-050-291400-
/O.CON.KMPX.FZ.W.0001.000000T0000Z-180929T1400Z/
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stearns-Benton-
Including the cities of Alexandria, Long Prairie, Little Falls, 
Princeton, Mora, St Cloud, and Foley
233 AM CDT Sat Sep 29 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...25 to 30 degrees through sunrise this morning.

* IMPACTS...Vegetation may be damaged or killed if left 
  unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

MNZ047-048-051>070-076>078-085-WIZ014>016-023>028-291400-
/O.CON.KMPX.FZ.W.0001.180929T0800Z-180929T1400Z/
Stevens-Pope-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-
Chippewa-Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Le Sueur-Rice-Goodhue-Steele-Polk-Barron-Rusk-St. Croix-Pierce-
Dunn-Pepin-Eau Claire-
Including the cities of Morris, Glenwood, Elk River, Cambridge, 
Center City, Madison, Benson, Montevideo, Willmar, Litchfield, 
Monticello, Minneapolis, Blaine, St Paul, Stillwater, 
Granite Falls, Olivia, Hutchinson, Gaylord, Chaska, Shakopee, 
Hastings, Le Sueur, Faribault, Red Wing, Owatonna, Osceola, 
Rice Lake, Ladysmith, Hudson, River Falls, Prescott, Menomonie, 
Durand, Chippewa Falls, and Eau Claire
233 AM CDT Sat Sep 29 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...Around 30 degrees through sunrise this morning.

* IMPACTS...Vegetation may be damaged or killed if left 
  unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

MNZ073>075-082>084-091>093-291400-
/O.CON.KMPX.FR.Y.0002.180929T0800Z-180929T1400Z/
Redwood-Brown-Nicollet-Watonwan-Blue Earth-Waseca-Martin-
Faribault-Freeborn-
Including the cities of Redwood Falls, New Ulm, St Peter, 
St James, Mankato, Waseca, Fairmont, Blue Earth, and Albert Lea
233 AM CDT Sat Sep 29 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...33 to 35 degrees through sunrise this morning.

* IMPACTS...Vegetation may be damaged if left unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
018 
WWUS73 KMPX 291401
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
901 AM CDT Sat Sep 29 2018

MNZ041>045-047>070-076>078-085-WIZ014>016-023>028-291515-
/O.EXP.KMPX.FZ.W.0001.000000T0000Z-180929T1400Z/
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Le Sueur-Rice-Goodhue-Steele-Polk-Barron-Rusk-St. Croix-Pierce-
Dunn-Pepin-Eau Claire-
Including the cities of Alexandria, Long Prairie, Little Falls, 
Princeton, Mora, Morris, Glenwood, St Cloud, Foley, Elk River, 
Cambridge, Center City, Madison, Benson, Montevideo, Willmar, 
Litchfield, Monticello, Minneapolis, Blaine, St Paul, Stillwater,
Granite Falls, Olivia, Hutchinson, Gaylord, Chaska, Shakopee, 
Hastings, Le Sueur, Faribault, Red Wing, Owatonna, Osceola, 
Rice Lake, Ladysmith, Hudson, River Falls, Prescott, Menomonie, 
Durand, Chippewa Falls, and Eau Claire
901 AM CDT Sat Sep 29 2018

...FREEZE WARNING HAS EXPIRED...

$$

MNZ073>075-082>084-091>093-291515-
/O.EXP.KMPX.FR.Y.0002.000000T0000Z-180929T1400Z/
Redwood-Brown-Nicollet-Watonwan-Blue Earth-Waseca-Martin-
Faribault-Freeborn-
Including the cities of Redwood Falls, New Ulm, St Peter, 
St James, Mankato, Waseca, Fairmont, Blue Earth, and Albert Lea
901 AM CDT Sat Sep 29 2018

...FROST ADVISORY HAS EXPIRED...


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this freeze warning went out at Sep 28, 3:00 AM CDT, 21 minutes earlier.

Area forecast discussion, Sep 28, 3:00 AM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
300 AM CDT Fri Sep 28 2018

.SHORT TERM...(Today and tonight)
Issued at 300 AM CDT Fri Sep 28 2018

Surface analysis early this morning shows a sweeping cold front now
well east of the WFO MPX coverage area, located from eastern Lake
Superior and extending southwest through eastern WI into southern
IA. A secondary cold front is approaching the international border
from southern Manitoba province. The bigger player is an arctic high
pressure airmass currently centered over western Canada but which
has already spilled into the northern-central Plains. Aloft, a
longwave trough sits in central North America with domes of high
pressure over the eastern Pacific and western Atlantic oceans.
Several shortwave trough axes are rounding the base of the trough,
with one aligning with the aforementioned approaching cold front.
The cold front will sweep through MN by midday today and through WI
by late this evening. A few isolated rain showers are possible for
northeastern MN into northwestern WI, but nothing significant is
expected. The more significant aspect will be the noticeably colder
air being ushered into the area behind the secondary cold front,
with the incoming arctic high pressure airmass. While frost this
morning over west-central MN will be hit-or-miss, mainly dependent
on wind speeds dropping off enough along with more clear skies than
clouds, H85 temperatures early Saturday morning will drop below 0
deg C for all of MN/WI. The center of the high is expected to slide
over the Upper-Middle Mississippi River Valley regions overnight
through daybreak Saturday, making for mainly clear skies and light
to calm winds. These conditions should allow for realizing freezing
temperatures for much of northern and eastern portions of the
coverage area. As such, have opted to issue a Freeze Warning for
much of the coverage area, generally north of a Redwood Falls to
Owatonna line. South of there, temperatures will drop to the 33-35
degree range and make frost formation fairly prevalent. The cold air
advection will overcome the afternoon insolation expected for later
today. Highs will only reach the mid 40s to mid 50s today.

.LONG TERM...(Saturday through Thursday)
Issued at 300 AM CDT Fri Sep 28 2018

Longer term trends remain fall-like with several weather systems
affecting the region.

Initially clouds and the threat of light showers will spread across
the area Saturday and Sunday. THere is a slow warming trend, along
with an increase in moisture. Doesnt appear to be anything
significant however as overall forcing is weak. Clouds and shower
threat will hold highs in the 50s. Lows Saturday night should remain
warm enough to preclude any threat of frost.

On Monday, models trend a Pacific Northwest trough moving into the
area with a modest increase in moisture. This should provide at
least a chance of showers to most of the area. There even may be
enough instability that develops over the southern CWA to bring  a
chance of thunder.

Toward midweek, we have the remnant moisture of the tropical
system Rosa that lifts northeast toward the Northern Plains. Both
the GFS and ECMWF bring is warmer air along with this moisture,
with highs approaching the mid 70s over the southern CWA
indicated. We will warm temperatures some for Wednesday from
blended guidance for now. There will also be a thunder threat
with this system.

Following this system, the long term models diverge on handling the
western CONUS trough. The GFS cuts of the southern stream energy to
the southwest and eventually drops colder air back over the eastern
CONUS as it carves out the trough over the east. The ECMWF lifts out
the southwest energy and merges the western CONUS trough driving
cyclogenesis over western Great Lakes late in the week. We will
trend toward the blended guidance for now with the lower end
confidence in timing and development of overall trends. It does
look much colder into the weekend however.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Mainly VFR conditions, but could have MVFR ceilings and a few
showers across the north as a cold front moves through overnight
and Friday morning. This could air will lead to mostly cloudy
skies near or slightly above 3000ft on Friday with northwest wind
gusts near 20 kts. Did raise ceilings a bit based on the forecast
soundings.

KMSP...
VFR conditions throughout with northwest winds. Could see cloud
bases drop close to 3000 ft early Friday morning.

/OUTLOOK FOR KMSP/
Sat...VFR. Winds SE 5-10 kts.
Sun...Mainly VFR. Chance MVFR/-SHRA. Winds SE 5-10 kts becoming
NE.
Mon...Mainly VFR. Chance MVFR/-SHRA. Winds NE 5-10 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...Freeze Warning from 3 AM to 9 AM CDT Saturday for WIZ014>016-
     023>028.

MN...Freeze Warning from 3 AM to 9 AM CDT Saturday for MNZ047-048-
     051>070-076>078-085.

     Frost Advisory until 8 AM CDT this morning for MNZ041>043-
     047>050-055.

     Freeze Warning from 11 PM this evening to 9 AM CDT Saturday for
     MNZ041>045-049-050.

     Frost Advisory from 3 AM to 9 AM CDT Saturday for MNZ073>075-
     082>084-091>093.

&&

SHORT TERM...JPC
LONG TERM...DWE
AVIATION...JRB
Hazardous weather outlook, Sep 27, 8:40 PM CDT, 6 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
840 PM CDT Thu Sep 27 2018

MNZ060-067>070-073-290145-
Hennepin-Sibley-Carver-Scott-Dakota-Redwood-
840 PM CDT Thu Sep 27 2018

This Hazardous Weather Outlook is for portions of central
Minnesota...east central Minnesota and southwest Minnesota.

.DAY ONE...Tonight

Flooding continues along the Redwood River near Redwood Falls,
and the Minnesota River at Henderson, Jordan, and Savage.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Saturday morning, widespread frost is expected as temperatures
fall into the low and mid 30s.

The Redwood, Cottonwood, and Minnesota river will slowly recede
from flood levels through the weekend.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

MNZ041>043-047>050-055-290145-
Douglas-Todd-Morrison-Stevens-Pope-Stearns-Benton-Swift-
840 PM CDT Thu Sep 27 2018

This Hazardous Weather Outlook is for portions of central
Minnesota and west central Minnesota.

.DAY ONE...Tonight

Widespread frost is expected late tonight across portions of
central MN.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A hard freeze will be possible Friday night into Saturday morning.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

MNZ044-045-051>054-056>059-061>066-074>078-082>085-091>093-
WIZ014>016-023>028-290145-
Mille Lacs-Kanabec-Sherburne-Isanti-Chisago-Lac Qui Parle-
Chippewa-Kandiyohi-Meeker-Wright-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Brown-Nicollet-Le Sueur-Rice-
Goodhue-Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-
Freeborn-Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Eau Claire-
840 PM CDT Thu Sep 27 2018

This Hazardous Weather Outlook is for portions of central
Minnesota...east central Minnesota...south central Minnesota...
southeast Minnesota...west central Minnesota...northwest
Wisconsin and west central Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Friday night into Saturday morning, widespread frost is expected,
with a freeze likely across central Minnesota into west central
Wisconsin.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

jrb

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 3:21 AM CDTFrost AdvisoryMPXBlue Earth, Brown, Faribault, Freeborn, Martin, Nicollet and 3 more30 hr

Nearby

Freeze Warnings in Minnesota, 2018Freeze Warnings in Wisconsin, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.